Alert archive / California / Wind Advisories in 2020
Wind Advisory 29, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Nov 8, 2020, 4:06 PM PST for San Bernardino County, California. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Nov 8, 2020, 4:06 PM PST (00:06 UTC)
- Expired
- Nov 8, 2020, 8:00 PM PST
- In force
- 4 hr
- Issued by
- NWS Las Vegas, NV
County San Bernardino County, CA
The radar
The Edwards AFB radar (KEYX), 129 km from the middle of the area, began a volume at 00:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 0.1 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2150 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
247 WWUS75 KVEF 090006 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 406 PM PST Sun Nov 8 2020 CAZ523-525-091200- /O.EXP.KVEF.WI.Y.0028.000000T0000Z-201109T0000Z/ /O.NEW.KVEF.WI.Y.0029.201109T0006Z-201109T0400Z/ /O.CON.KVEF.FZ.W.0004.201109T0900Z-201109T1600Z/ Western Mojave Desert-Morongo Basin- Including Barstow, Daggett, Fort Irwin, Morongo Valley, Yucca Valley, and Twentynine Palms 406 PM PST Sun Nov 8 2020 ...WIND ADVISORY EXTENDING UNTIL 8 PM PST THIS EVENING... ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM PST MONDAY... * WHAT...For the Freeze Warning, sub-freezing temperatures as low as 29 expected. For the Wind Advisory, west winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Western Mojave Desert and Morongo Basin. * WHEN...For the Freeze Warning, from 1 AM to 8 AM PST Monday. For the Wind Advisory, until 8 PM PST this evening. * IMPACTS...Gusty winds could blow around unsecured objects and create hazardous driving conditions for high profile vehicles. Tree limbs could be blown down and a few power outages may result. Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ AZZ001-003-036-CAZ524-NVZ016-019>022-090115- /O.EXP.KVEF.WI.Y.0028.000000T0000Z-201109T0000Z/ Northwest Plateau-Northwest Deserts- Lake Mead National Recreation Area-Eastern Mojave Desert- Northeast Clark County-Spring Mountains-Red Rock Canyon- Las Vegas Valley-Southern Clark County- Including Colorado City, Pipe Spring National Monument, Tuweep, Mt Trumbull, Western Grand Canyon, Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, Yucca, Bullhead City, Oatman, Mohave Valley, Baker, Mountain Pass, Mitchell Caverns, Mesquite, Overton, Moapa, The Town Of Mt Charleston, Red Rock Canyon, Las Vegas, North Las Vegas, Henderson, Boulder City, Hoover Dam, Laughlin, Primm, Searchlight, and Cal-Nev-Ari 406 PM PST Sun Nov 8 2020 /506 PM MST Sun Nov 8 2020/ ...WIND ADVISORY HAS EXPIRED... Winds will gradually decrease after sunset across southern Nevada, northwest Arizona and nearby areas in San Bernardino County California. Southwest winds gusting 25 to 35 mph can be expected through early this evening. $$ CAZ522-091200- /O.CON.KVEF.FZ.W.0004.201109T0900Z-201109T1600Z/ Death Valley National Park- Including Furnace Creek, Stovepipe Wells, and Shoshone 406 PM PST Sun Nov 8 2020 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM PST MONDAY... * WHAT...Sub-freezing temperatures 25 to 30 degrees expected around Shoshone and elevations above 1500 feet. * WHERE...Death Valley National Park. * WHEN...From 1 AM to 8 AM PST Monday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
1 follow-up statement
171 WWUS75 KVEF 090347 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 747 PM PST Sun Nov 8 2020 CAZ523-525-091600- /O.EXP.KVEF.WI.Y.0029.000000T0000Z-201109T0400Z/ /O.CON.KVEF.FZ.W.0004.201109T0900Z-201109T1600Z/ Western Mojave Desert-Morongo Basin- Including Barstow, Daggett, Fort Irwin, Morongo Valley, Yucca Valley, and Twentynine Palms 747 PM PST Sun Nov 8 2020 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM PST MONDAY... ...THE WIND ADVISORY HAS EXPIRED... * WHAT...Sub-freezing temperatures as low as 29 expected. * WHERE...Western Mojave Desert and Morongo Basin. * WHEN...From 1 AM to 8 AM PST Monday. * IMPACTS...Freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ CAZ522-091600- /O.CON.KVEF.FZ.W.0004.201109T0900Z-201109T1600Z/ Death Valley National Park- Including Furnace Creek, Stovepipe Wells, and Shoshone 747 PM PST Sun Nov 8 2020 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM PST MONDAY... * WHAT...Sub-freezing temperatures 25 to 30 degrees expected around Shoshone and elevations above 1500 feet. * WHERE...Death Valley National Park. * WHEN...From 1 AM to 8 AM PST Monday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Nov 8, 2:45 PM PST, 1 hour 21 minutes earlier.
Area forecast discussion, Nov 8, 2:45 PM PST, 1 hour 21 minutes before
Area Forecast Discussion...Corrected National Weather Service Las Vegas NV 245 PM PST Sun Nov 8 2020 .SYNOPSIS...Rain and snow will end from west to east tonight, with only a few showers lingering in northern Mohave County Monday morning. Dry weather will then return for the upcoming week, and temperatures will slowly climb just a little each day, reaching near normal by next weekend. && .SHORT TERM...Tonight through Wednesday. The low pressure system was circulating over south central Nevada early this afternoon. Fairly organized southwest to northeast oriented bands of showers and isolated thunderstorms were developing in the base of the system over Mohave County. The high shear environment in the southeast quadrant of the upper low will remain favorable for organized showers and possibly a few rotating thunderstorms through early evening. However, instability is quite low and the primary threat with any storms will be small hail. Meanwhile, snow has been falling in the Spring Mountains and across south central Nevada and a total of 3-6" still looks on track before snow tapers off on the back side of the system from late this evening through early Monday morning. Winds were peaking this afternoon and will drop off after sunset though gusts of 30-35 mph can be expected across the area from Barstow to Twentynine Palms this evening. Freezing conditions under mostly clear skies still appear likely over parts of Death Valley and the western Mojave Desert of San Bernardino County early Monday morning. A few lingering snow showers will be possible early Monday morning over eastern Lincoln and northern Mohave counties followed by a dry northwest flow behind the departing system across our entire region as a broad mean trough holds over the central U.S. through Wednesday. This will provide mostly clear skies and light winds with temperatures only climbing a few degrees and with highs around 10 degrees below normal by Wednesday. .LONG TERM...Thursday through Sunday. Medium range ensemble models indicate a slight chance of precipitation over northern Inyo and central Nevada Thursday night into early Friday due to a weak passing trough, but this progressive system should not have much impact for our region. Dry westerly flow and some ridging is forecast for next weekend which will lead to temperatures gradually warming to near normal with fairly tranquil weather. && .AVIATION...For McCarran...Scattered showers will continue through the early evening, with a higher chance than yesterday afternoon that showers will impact the terminal. If this did occur, any rain would be light and brief, however CIGs 4000-5000ft and brief erratic gusty winds up to 40kts are possible. Otherwise, expecting gusty southwest winds to persist through sunset, with gusts to around 30kts expected. Showers will move off this evening and clearing skies are expected overnight. This will be the end for precipitation chance for much of the week, and VFR conditions will return for Monday. A cold front will push through tonight, likely pushing through between 09Z-12Z. However, still anticipating that surface winds will go light tonight and we will be protected form any wind changes until the sun comes out again Monday morning. If winds will able to manifest overnight with the cold front, likely would see a switch to 340 around 10- 15kts. Winds Monday late morning through the afternoon should be 10kts or less. For the rest of southern Nevada, northwest Arizona and southeast California...Breezy winds will continue through the evening before diminishing overnight. Gusts should drop off in most areas after sunset, expect in DAG where persistent west gusts over 20kts should continue through around midnight.Lighter winds are expected for Monday, with winds becoming north to northwest with a passage of a cold front. Scattered showers are expected to continue and slowly shift east through the evening and early overnight. Given the hit and miss nature of the showers, continued with TEMPO groups in most TAFs for light rain and occasional CIGs to 4000ft-5000ft for all TAF sites. Also could see localized mountain obscuration with the lower clouds. A cold front will clear out the showers by early tonight, with IFP bring the last to lose the precipitation potential by 04Z-06Z. Skies will clear overnight behind the front, and VFR conditions are expected for Monday. && .CLIMATE...Near record or record cold temperatures are possible for parts of the area today and Monday. The table below shows the record low maximum or cold high for each location and the year the record was last set, followed by the forecast temperature. LOW MAX Sun NOV 8 Mon NOV 9 Record(Yr)/Fcst Record(Yr)/Fcst Las Vegas 55(1946) / 55 55(1966) / 55 Death Valley 62(1920) / 64 65(1919) / 65 Kingman 53(2011) / 50 45(1946) / 50 Bishop 47(2004) / 47 43(1982) / 50 Barstow-Daggett 57(1945) / 57 59(1966) / 57 Desert Rock 56(2011) / 48 54(2000) / 50 The table below shows the record low minimum for potential record-setting locations and the year the record was last set, followed by the forecast temperature. LOW MIN Mon NOV 9 Record(Yr)/Fcst Bishop 16(2011) / 18 Desert Rock 29(1998) / 30 && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts from the incoming storm according to standard operating procedures. && SHORT TERM/LONG TERM...Adair AVIATION...Nickerson CLIMATE...Kryston For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
Nearby
Wind Advisories in California, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.